Journals / Düzce Tıp Fakültesi Dergisi / 2026 / Volume: 22 Issue: 2

Interstitial Lung Disease due to Quetiapine: Case Report and Literature Review

Müge Topcuoğlu(AKDENIZ UNIVERSITY, FACULTY OF MEDICINE)0000-0002-7098-8806
Ali Erdoğan(AKDENIZ UNIVERSITY, FACULTY OF MEDICINE)0000-0003-0329-6778
Pages
—
Publication Date
2020-08-30
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Clinicians should be careful about rare lung side effects such as DI-ILD that may develop as a result of quetiapine use.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Quetiapine is a commonly used antipsychotic drug which has many common side effects such as dizziness, sedation, and metabolic side effects.
📊
Key Findings & Data:We present a case of interstitial lung disease, which is rare side effect, that occurred following quetiapine use in a 54-year-old male schizophrenia patient.
💡
Conclusion & Impact:Clinicians should be careful about rare lung side effects such as DI-ILD that may develop as a result of quetiapine use.
🔬Design:Case Report
📍Scope:Comprehensive Sample
⚙️Variables:interstitial lung disease · quetiapine · schizophrenia

Abstract

Quetiapine is a commonly used antipsychotic drug which has many common side effects such as dizziness, sedation, and metabolic side effects. In addition to them, the drug has also some rare side effects. Among them, little is known about drug-induced interstitial lung disease (DI-ILD). In this case report, we aimed to discuss the side effects of quetiapine use on the lung. We present a case of interstitial lung disease, which is rare side effect, that occurred following quetiapine use in a 54-year-old male schizophrenia patient. In our case, DI-ILD was examined due to the lung findings that occurred after quetiapine treatment started and regressed after quetiapine cessation. Clinicians should be careful about rare lung side effects such as DI-ILD that may develop as a result of quetiapine use.

Özet

Ketiapin yaygın kullanılan, baş dönmesi, sedasyon ve metabolik yan etkiler gibi birçok yaygın yan etkisi olan bir antipsikotik ilaçtır. Bunlara ek olarak, ilacın bazı nadir yan etkileri de mevcuttur. Bunlar arasında ilaca bağlı interstisyel akciğer hastalığı (drug-induced interstitial lung disease, DI-ILD) çok az bilinmektedir. Bu olgu sunumunda ketiapin kullanımının akciğer yan etkilerini tartışmayı amaçladık. Elli dört yaşında erkek bir şizofreni hastasında ketiapin kullanımını takiben ortaya çıkan, nadir görülen bir yan etki olan interstisyel akciğer hastalığı olgusu sunulmaktadır. Olgumuzda, ketiapin tedavisinin başlamasından sonra ortaya çıkan ve ketiapin kesildikten sonra gerileyen akciğer bulguları nedeniyle DI-ILD düşünülmüştür. Klinisyenler, ketiapin kullanımının bir sonucu olarak ortaya çıkabilecek DI-ILD gibi nadir akciğer yan etkileri konusunda dikkatli olmalıdır.

🔖

Cite This Article

Erdoğan, A. (2020). Interstitial Lung Disease due to Quetiapine: Case Report and Literature Review. Düzce Tıp Fakültesi Dergisi, Volume: 22 Issue: 2. https://doi.org/10.18678/dtfd.732586

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (9)

  1. Devlin JW, Roberts RJ, Fong JJ, Skrobik Y, Riker RR, Hill NS, et al. Efficacy and safety of quetiapine in critically ill patients with delirium: a prospective, multicenter, randomized, double-blind, placebo-controlled pilot study. Crit Care Med. 2010;38(2):419-27.
  2. Eyer F, Pfab R, Felgenhauer N, Strubel T, Saugel B, Zilker T. Clinical and analytical features of severe suicidal quetiapine overdoses--a retrospective cohort study. Clin Toxicol (Phila). 2011;49(9):846-53.
  3. Can KC, Karnak D, Özgüven HD. A very rare adverse effect of clozapine, clozapine-induced interstitial lung disease: Case report and literature review. Noro Psikiyatr Ars. 2019;56(4):313-5.
  4. Chen XF, Peng SC, Li J, Wei LQ, Zhang YH. Interstitial lung disease caused by psychiatric drug therapy. Int J Clin Exp Pathol. 2016;9(2):1706-12.
  5. Kim SJ, Han SD, Lee JY, Chon GR. A case of drug-induced interstitial pneumonia potentially related to quetiapine (seroquel) therapy for behavioral and psychological symptoms. Respir Care. 2014;59(10):e145-8.
  6. Wessels LE, Wallace JD, Calvo RY, Levko T, Bowie JM, Butler WJ, et al. Quetiapine therapy in critically injured trauma patients is associated with an increased risk of pulmonary complications. Am J Surg. 2020;219(5):804-9.
  7. Matsuno O. Drug-induced interstitial lung disease: mechanisms and best diagnostic approaches. Respir Res. 2012;13(1):39.
  8. Popper HH. Interstitial lung diseases-can pathologists arrive at an etiology-based diagnosis? A critical update. Virchows Arch. 2013;462(1):1-26.
  9. Wijnen PA, Bekers O, Drent M. Relationship between drug-induced interstitial lung diseases and cytochrome P450 polymorphisms. Curr Opin Pulm Med. 2010;16(5):496-502.